Frequently Asked Questions

Choose from the topics below to learn more about what’s important to you.

Find answers to your questions about Advil® products.

Get answers to your questions on how to take and properly use Advil®.

Find out how to safely take Advil®, as well as what is to be avoided.

Learn more about the pain reliever in Advil®.

Find out about the symptoms, and types of pain, that Advil® treats.

Compare the different pain relief options that are available to you.

Top Questions

Can I take Advil® for a cold or the flu?

Yes, Advil® offers a variety of treatment options depending on your cold and flu symptoms.

Advil® Tablets, Gel Caplets, Liqui-Gels® and Liqui-Gels® minis contain an active ingredient, called ibuprofen, which temporarily reduces fever, as well as relieves minor aches and pains due to the common cold.

If you have additional symptoms, you can also consider using Advil® Cold & Sinus and Advil® Sinus Congestion & Pain products for additional relief. These products contain ibuprofen plus a nasal decongestant to provide relief for symptoms including: headache, fever, minor body aches and pains, sinus pressure, and nasal congestion.

For further questions concerning your use of Advil® products, please speak with a healthcare provider. If your symptoms continue to persist or get worse, please contact a physician immediately.

Does Advil® contain acetaminophen?

No. Acetaminophen is a pain reliever and a fever reducer, but it is not an NSAID (nonsteroidal anti-inflammatory drug). Advil®, which contains ibuprofen, is an NSAID and treats pain by temporarily blocking chemicals in your body that signal pain.

Can I get samples of Advil®?

Talk to your doctor about getting samples of Advil®. If you’re a healthcare provider, you can request samples of Advil® for your patients, find coupons, and access data and other helpful resources here.

How are fast-acting Advil® Film-Coated Tablets different from regular Advil® Tablets?

In addition to a thinner tablet coating, fast-acting Advil® Film-Coated Tablets are a different formula with a core of ibuprofen sodium, a salt form of ibuprofen that is much more soluble in water than standard ibuprofen. They are designed for fast absorption and fast relief.

What does concentrated ibuprofen mean?

Advil® Liqui-Gels® minis patented technology enables us to concentrate the powerful pain relief of Advil® Liqui-Gels® into a 33% smaller capsule. Advil® Liqui-Gels® minis don’t contain a special form of ibuprofen, just a more concentrated dosage form.

Can Advil® be taken with other OTC medications, e.g. other pain relievers like Excedrin® or Aleve®, antibiotics, cold remedies like Sudafed® or Mucinex®, etc.?

Ask a doctor or pharmacist before use if you are taking any other drug. Advil® should not be taken with any other product containing ibuprofen (like Motrin®), naproxen (like Aleve® or Midol®), acetaminophen (like Tylenol®) or aspirin. If you’re not sure if it will interfere with your other medications, talk to your doctor or pharmacist first.

Will this product interact with my prescription medication?

If you have any condition that requires a prescription medication, talk with your doctor or pharmacist about using Advil®, or any other pain reliever.

Does Advil® contain sodium?

Fast-acting Advil® Film-Coated contains ibuprofen sodium-a salt form of ibuprofen that dissolves differently from standard ibuprofen. However, each tablet contains 22 mg of sodium. Even if the maximum daily dose is taken (6 tablets), the total amount of sodium ingested is only 132 mg. Per the FDA, the recommended daily value for sodium is less than 2,400 mg per day, although some people may need less due to health concerns. Speak with your doctor about your sodium intake.

*"Sodium in Your Diet: Use the Nutrition Facts Label and Reduce Your Intake" retrieved from FDA.gov.

What are the best options for over the counter pain relief?

You have a lot of over-the-counter options when it comes to pain relief, which can be overwhelming. Your best option may depend on your specific pain needs and the advice of your doctor.

However, it’s important to know the difference between Advil® and other pain relievers. The pain ingredient in Advil® is ibuprofen, which is part of a class of drugs called non-steroidal anti-inflammatory drugs (also known as NSAIDs). When you take Advil® you get relief right at the site of pain. Wherever it is, Advil® stops pain right where it starts.

The makers of Advil® do not produce store brand ibuprofen pain medicine.

How are the fast-acting Advil® Film-Coated Tablets different than Advil® Liqui-Gels®?

Advil® Liqui-Gels® have a liquid form of ibuprofen inside, while fast-acting Advil® Film-Coated Tablets are a solid form of ibuprofen sodium (a salt form of ibuprofen).

Both get absorbed by the body quickly (the first because they’re liquid and the second because they’re a salt form), so both products are designed for fast absorption and fast relief.

Contact Us

By Phone

Call a customer service representative toll-free at:
1-800-882-3845 (1-800-88-ADVIL)
Mon-Fri, 9AM-5PM EST

Online

Fill out the form to send your question now via email.
Get Started

Via Mail

Send questions to:
PCH Product Information
Pfizer Inc., PO Box 1043
Kings Mountain, NC 28086

Fill in the information below to get in touch. Your privacy is important to us. To learn about our use of your information and your rights, please consult our privacy policy.*All fields required